Discoloration and darkening of facial skin.

My skin has been severally damaged, have become very dark only on face with dark patches. Gone trough yellow peel in two sessions and glycolic peel in 3rd session, there is visible change in skin texture and drack patches, but face skin is really very dark and does not show any change... please advice

Doctor Answers 3

Discoloration and darkening of facial skin.

Thanks for your query. If your skin has become dark after peel then it could be duet to PIH which generally goes in few weeks to months whereas if the patches have been there prior and have become dark after peels then it may be a pseudo effect as when you apply the peel the areas not affected becomes more light as compared to the affected area and they appear dark. For this you should consider peels only on the affected area and keep yourself protected from sun. Hope it helps.


All The Best


India Plastic Surgeon
4.9 out of 5 stars 132 reviews

Melarase creams and Melapads for facial discoloration

I would use Melarase AM and Melarase PM creams twice daily with Melapads after your chemical peels to reduce pigmentation on the skin. Best, Dr. KaramanoukianLos Angeles

Raffy Karamanoukian, MD, FACS
Los Angeles Plastic Surgeon
4.8 out of 5 stars 94 reviews

Glycolic Peel

Thank you for your question about dark spots on face. Chemical peels can help with dark pigmentation to face.  It may take several peels in a series, a few weeks apart.  Depending on cause and depth of your pigmentation will determine the type and number of peels.  It is also important to avoid sun exposure, as this can increase dark pigmentation of skin during and following a peel. 
To be sure you are receiving the correct treatment for your condition, see two or more experienced, licensed and board-certified providers in your area for a complete evaluation to make sure you are a good candidate and that it is safe for you to have treatment. I hope this helps.

J. Jason Wendel, MD, FACS
Nashville Plastic Surgeon
5.0 out of 5 stars 150 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.